Idiosyncratic drug-induced liver injury (DILI) occasionally occurs in the setting of severe cutaneous
adverse reactions (SCARs), including Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) and
drug reaction with eosinophilia and systemic symptoms (DRESS). This strengthens the proposed immunologic
mechanism associated with this adverse reaction. DRESS exhibits the most common association with DILI.
SCARs have a wide spectrum of heterogeneous clinical presentations and severity, and genetic predisposition has
been identified. In the context of SCARs, DILI present a different clinical picture, ranging from mild injury to
acute liver failure. Elucidating the role of DILI in the clinical presentation and outcome of SCARs represents a
challenge due to limited information from published studies and the lack of consensus on definitions. The cholestatic
and mixed pattern of liver damage typically predominates in the case of DILI associated with SCARs,
which is different from DILI without SCARs where hepatocellular is the most common injury pattern. Only a few
drugs have been associated with both DILI and SCARs. Is this article, the criteria used for DILI recognition
among SCARS have been revised and discussed, along with the drugs most commonly involved in these syndromes
as well as the outcome, prognostic factors and the need for a multidisciplinary approach to improve the
management of DILI in the context of SCARs.